Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 

 

Detecting flatness over smooth bases


Authors: Luchezar L. Avramov and Srikanth B. Iyengar
Journal: J. Algebraic Geom. 22 (2013), 35-47
DOI: https://doi.org/10.1090/S1056-3911-2012-00579-7
Published electronically: May 21, 2012
MathSciNet review: 2993046
Full-text PDF

Abstract | References | Additional Information

Abstract: Given an essentially finite type morphism of schemes $ f\colon X\to Y$ and a positive integer $ d$, let $ f^{\{d\}}\colon X^{\{d\}}\to Y$ denote the natural map from the $ d$-fold fiber product $ X^{\{d\}}= X\times _{Y}\cdots \times _{Y}X$ and $ \pi _i\colon X^{\{d\}}\to X$ the $ i$th canonical projection. When $ Y$ is smooth over a field and $ \mathcal F$ is a coherent sheaf on $ X$, it is proved that $ \mathcal F$ is flat over $ Y$ if (and only if) $ f^{\{d\}}$ maps the associated points of $ {\bigotimes _{i=1}^d}\pi _i^*{\mathcal F}$ to generic points of $ Y$, for some $ d\ge \dim Y$. The equivalent statement in commutative algebra is an analog--but not a consequence--of a classical criterion of Auslander and Lichtenbaum for the freeness of finitely generated modules over regular local rings.


References [Enhancements On Off] (What's this?)


Additional Information

Luchezar L. Avramov
Affiliation: Department of Mathematics, University of Nebraska, Lincoln, Nebraska 68588
Email: avramov@math.unl.edu

Srikanth B. Iyengar
Affiliation: Department of Mathematics, University of Nebraska, Lincoln, Nebraska 68588
Email: iyengar@math.unl.edu

DOI: https://doi.org/10.1090/S1056-3911-2012-00579-7
Received by editor(s): March 24, 2010
Received by editor(s) in revised form: November 22, 2010
Published electronically: May 21, 2012
Additional Notes: Research partly supported by NSF grants DMS-0803082 (LLA) and DMS-0903493 (SBI)

Journal of Algebraic Geometry
The Journal of Algebraic Geometry
is sponsored by the Department of Mathematical Sciences
of Tsinghua University
and is distributed by the American Mathematical Society
for University Press, Inc.
Online ISSN 1534-7486; Print ISSN 1056-3911
© 2017 University Press, Inc.
Comments: jag-query@ams.org
AMS Website